Florida, 2011Wildfire in Florida, October 4, 2011
October 4, 2011 · NWS JAX · 1 event in 1 county or zone
A brush fire was reported in Nassau county and caused some road closures.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brush fire was reported in Nassau county and caused some road closures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 4, 2:46 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 4, 2:46 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 AM EDT TUE OCT 4 2011
.SHORT TERM...AFTER A CHILLY START THIS MORNING WITH NEAR RECORD
LOWS ACROSS THE INTERIOR...CHAMBER OF COMMERCE WEATHER IS FORECAST
WITH SUNNY SKIES AND MAXIMUM TEMPERATURES BETWEEN 80 AND 85
DEGREES.
A CLOSED LOW OVER THE NEW ENGLAND STATES WILL DEPART OFFSHORE
THROUGH THE SHORT-TERM. THIS WILL ALLOW FOR A LARGE HIGH PRESSURE
SYSTEM OVER THE CENTRAL UNITED STATES TO ADVANCE EAST. LOCALLY...
INCREASING NORTHEAST WINDS ARE FORECAST AND THIS FLOW REGIME WILL
BRING A SLOW INCREASE OF LOW LEVEL MOISTURE. DRY CONDITIONS ARE
FORECAST AREA-WIDE WEDNESDAY WITH HIGH TEMPERATURES ONCE AGAIN
BETWEEN 80 AND 85 DEGREES.
THURSDAY...THE PLACEMENT OF HIGH PRESSURE TO THE NORTH WILL
FAVOR THE DEVELOPMENT OF AN INVERTED TROUGH OVER THE LOCAL WATERS.
CONVERGENCE ACCOMPANYING THIS LATTER FEATURE WILL BRING SCATTERED
SHOWERS OVER THE COASTAL WATERS. A FEW OF THESE SHOWERS WILL
ADVANCE INLAND BEFORE DISSIPATING. HAVE INCLUDED LOW-END POPS FOR
AREAS ALONG AND EAST OF HIGHWAY 301...EXCEPT CHANCE POPS FOR
SOUTHERN ST. JOHNS AND FLAGLER COUNTIES.
.LONG TERM...NUMERICAL MODELS CONTINUE TO INDICATE AN INCREASING
NORTHEAST TO EAST FLOW ACROSS THE FORECAST AREA ON FRIDAY FOLLOWED
BY A DEEP AND STRONG EASTERLY FLOW THIS WEEKEND. THE COMBINATION
OF INCREASING MOISTURE AND DYNAMICS WILL BRING SCATTERED SHOWERS
AND POSSIBLE THUNDERSTORMS TO THE FORECAST AREA WITH THE HIGHEST
RAIN CHANCES FORECAST OVER THE EASTERN ZONES WHERE LIFT WILL BE
MAXIMIZED. HAVE CAPPED POPS JUST BELOW LIKELY CATEGORY...AS IT IS
TOO EARLY TO DETERMINE WHERE PERSISTENT BANDS WILL ESTABLISH.
NUMERICAL MODELS CONTINUE TO INDICATE AN AREA OF LOW PRESSURE WILL
SPIN UP OVER THE BAHAMAS EARLY NEXT WEEK. THE TRACK AND INTENSITY
OF THIS FEATURE ARE UNCERTAIN...ALTHOUGH HAVE DISCOUNTED THE DGEX
SOLN WHICH BRINGS A VIGOROUS LOW ACROSS THE LOCAL AREA.
NONETHELESS... RESIDENTS OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA SHOULD MONITOR FUTURE FORECASTS.
&&
.AVIATION...
VFR TO CONTINUE FOR ANOTHER 24 HOURS.
&&
.MARINE...
WINDS AND SEAS WILL GRADUALLY INCREASE TODAY AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. SPEEDS WILL NEAR 15 KNOTS WITH SOME
GUSTS NEAR 20 KNOTS POSSIBLE THIS AFTERNOON...JUST BELOW SCEC
CRITERIA ALTHOUGH THIS WILL NEED TO BE MONITORED. WINDS/SEAS WILL
LIKELY REACH SCA CRITERIA BY TOMORROW NIGHT...WITH SOLID SCA
CONDITIONS EXPECTED TO REMAIN IN PLACE FOR AN EXTENDED PERIOD AS
SEAS BUILD UPWARDS TO 15 FEET AND WINDS APPROACH GALE FORCE LATE
IN THE WEEK INTO THE WEEKEND.
RIP CURRENTS: LONG PERIOD SWELLS WILL GRADUALLY INCREASE
TODAY. IN ADDITION...ONSHORE WINDS WILL NEAR 15 KNOTS WITH
SLIGHTLY HIGHER GUSTS. THIS COMBINATION WILL RESULT IN A MODERATE
RISK OF RIP CURRENTS TODAY.
&&
.FIRE WEATHER...
RH VALUES WILL BE LOW AGAIN TODAY...NEAR 20 PERCENT ACROSS THE
SUWANNEE RIVER VALLEY. SUSTAINED WINDS HOWEVER WILL REMAIN BELOW
15 MPH AND ERC VALUES WILL NOT REACH 35...THUS RED FLAG WARNING
CRITERIA WILL NOT BE MET.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 82 52 83 56 / 0 0 10 0
SSI 79 61 80 64 / 0 10 10 10
JAX 81 56 83 61 / 0 10 10 10
SGJ 82 64 82 68 / 0 10 10 10
GNV 84 55 84 60 / 0 10 10 10
OCF 85 57 86 62 / 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZAPPE/SHULER/
Hazardous weather outlook, Oct 4, 3:32 AM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EDT TUE OCT 4 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
432 AM EDT TUE OCT 4 2011
...MODERATE RISK OF RIP CURRENTS TODAY...
...SIGNIFICANT COASTAL EVENT LIKELY LATE THIS WEEK AND THROUGH THE
WEEKEND....
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY AT EAST COAST
BEACHES DUE TO LINGERING EASTERLY SWELLS. REFER TO THE LATEST SURF
ZONE FORECAST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A PERSISTENT AND STRONG ONSHORE FLOW IS EXPECTED LATE THIS WEEK
AND THROUGH THE WEEKEND. THIS WILL BRING HAZARDOUS BOATING CONDITIONS
ALONG WITH SIGNIFICANT COASTAL PROBLEMS...INCLUDING HIGH RIP CURRENT
RISK...HIGH SURF...BEACH EROSION AND COASTAL FLOODING MAINLY AROUND
THE TIMES OF HIGH TIDE. STAY TUNED TO THE NATIONAL WEATHER SERVICE
FOR THE LATEST FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...COASTAL
SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING
AND BEACH EROSION LATER IN THE WEEK.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ
Wildfire, Nassau
- When
- October 4, 6:19 AM EST
- Where
- Nassau forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
The Florida Highway Patrol reported that U.S. Highway 301 was closed between U.S. Highway 90 in Baldwin to Otis Road due to smoke from a brush fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, October 4, 20111 death · 15 injured · $250,000 · 1 event
- Wildfire in Nebraska, October 4 to 5, 2011$12 million · 2 events
- Flash Flooding and Flooding in Massachusetts, October 4, 2011$6.9 million · 50 kt wind · 9 events
- Dust Storm in Arizona, October 4, 20114 injured · $100,000 · 1 event
- High Surf in Hawaii, October 4 to 7, 201116 events
- Wildfire in South Dakota, October 4 to 7, 20111 injured · 2 events
- Wildfire in Iowa, October 4 to 7, 20115 events
- Drought in Florida, October 4 to 25, 20114 events
- Heavy Snow and Winter Weather in California, October 4 to 6, 20113 events
- Winter Storm in California, October 4 to 5, 20112 events
- High Wind in Oregon, October 4, 201150 kt wind · 2 events
- Drought in Texas, October 4 to 31, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347589.